Couldn't find what you looking for?

TRY OUR SEARCH!


My doc put me on niaspan, which is a prescription form of niacin. I questioned him on this as I took niacin before and broke out in hives on my forearms, but he said if that happens we'll cut the amount it felt like millions of ants were crawling all over my skin. I didn't know that niacin causes gout. I found out that about the same time as the first time I got hives. Does anyone really have a grasp on this problem?

Loading...


I think that Niacin is not a well understood compound. The reason that people have problems with Niacin is that they start right off with large amounts. That is deadly and will make you feel accordingly, so the way to do it is gradiently. Start with 100 mg or less and take that until you feel comfortable with it and then rise by 100 mg and do the same and on and on until you get to where you want to be. Niacin in mega doses of 2000 - 3000 mg can cause changes in liver chemistry, so it would be advisable to regulary check liver enzymes when doing this.
Reply

Loading...